MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545940
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the balloon and catheter detached in the patient's bile duct.Attempted to remove the broken balloon floating in duct using sweep technique with 12-15, 15-18 stone extraction balloons, right angle forceps, rat tooth forceps and basket; however, it was unsuccessful.The physician ended the procedure after several attempts of retrieval and placed a covered metal stent to guarantee drainage with broken balloon still in duct.It was reported that the patient will be brought back for second ercp to utilize spyglass to attempt retrieval.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon detached.Imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Imdrf impact code f2301 is being used to capture the reportable event of stone extraction balloons, right angle forceps, rat tooth forceps and basket used in an attempt to retrieve the detached balloon.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon detached.Imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Imdrf impact code f2301 is being used to capture the reportable event of stone extraction balloons, right angle forceps, rat tooth forceps and basket used in an attempt to retrieve the detached balloon.Block h11: the hurricane rx dilatation balloon device was not returned for analysis.Therefore, a technical analysis could not be performed.However, a media analysis was performed on the photo of the device provided by the complainant.The photo revealed that the balloon was detached.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon detachment of device or device component was confirmed.However, due to lack of evidence, the reported event of catheter break was not confirmed.According to the photo provided by the customer the balloon was detached.There is not enough evidence to determine whether the balloon detached, and catheter break were due to the physician's manipulation/technique during the procedure or related to a device malfunction.Therefore, the most probable cause of this complaint is cause not established.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21972156
Report Number3005099803-2025-02060
Device Sequence Number8492687
Product Code FGE
UDI-Device Identifier08714729283850
UDI-Public(01)08714729283850(17)260523(10)34094061
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberM00545940
Device Catalogue NumberM00545940
Device Lot Number0034094061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/12/2025
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown